What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 20, 6:58 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 20, 6:58 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
758 AM EDT Mon Apr 20 2020
.UPDATE...
Quick update to note the tornado watch was expanded further south
to include Marion, Putnam, Flagler and the adjacent coastal
waters south of St Augustine. Instability remains quite high still
over eastern portions of northeast FL with MLCAPE of 2000-3000
J/kg as of 7 AM. Composite severe wx parameters show elevated
chances of damaging winds and possible isolated tornadoes in the
watch area.
Have also included a wind advisory for our southern counties with
the likelyhood of winds of 35-40 mph. Showers and storms will
continue moving southeast this morning and loose some of its
energy as shortwave trough lifts northeastward.
&&
.AVIATION...
[Through 12Z Tuesday]
Showers and thunderstorms will continue to affect the northeast FL
TAFs through the early morning hours, clearing the JAX metro TAFs
within the next 1-2 hours. The convective line will sink further
southeast moving to SGJ and GNV over the next hour or so. LLWS
will be present into the 15z time frame then will drop off as the
strongest part of low level jet exits the region. VFR will
continue at SSI, and expect VFR at all TAFs by 17Z-18Z. Wind will
shift to the WNW with the frontal passage late in the morning
through the afternoon. Gusty winds will continue through the
afternoon, finally lowering around 21Z-00Z.
&&
.PREV DISCUSSION [310 AM EDT]...
.NEAR TERM [Through Tonight]...
Before 8 AM...Multiple rounds of thunderstorms to continue over
southeast Georgia and the Suwannee Valley and I-10 corridor in FL.
A strong frontal system will continue to sweep across the Deep
South through early Mon morning. The associated surface low is
along the coast of the FL Panhandle as of 06Z and the mid and
upper level shortwave feature aloft powering lie back to its
northwest over Nrn MS/AL. A wavering frontal boundary drags east
from this area of low pressure across southern AL and GA, hovering
near the FL/GA line near the east coast. This boundary is lifting
back as a warm front. A sharp instability gradient is associated
with this boundary, with SBCAPE <500 J/kg in the cooler, worked
over air mass to its north (where convection had been firing
throughout the daytime Sunday) and SBCAPE of 2000-3000 J/kg
behind it over the Suwannee Valley. For now, most convection is
firing up north of this boundary and is more elevated, but any
storms that develop along or to the south of the front as it moves
northeast this morning will likely be surface-based and could
pose a higher threat for tornadoes, damaging winds, and hail. As
the deep low pressure system continues to sweep into the southeast
(with the shortwave trough moving aloft of Nrn AL/GA), the LLJ
will tighten up, bringing 70 kt winds over SE GA...50 kt winds
over the Suwannee Valley around 4 AM. This will mark our
transition into the highest potential for those damaging winds of
70 mph and tornadoes, as well as larger hail. With multiple rounds
of storms over southeast GA through the morning (after multiple
rounds during the day Sunday), rainfall accumulations could be up
around 4-6" near the Altamaha River, which could cause flash
flooding.
As we continue through the late morning hours, the shortwave aloft
will begin to lift northeastward, eventually swinging off the mid-
Atlantic coastline in the afternoon. This will pull the jet and
the most favorable dynamics for severe weather northeastward
toward the coastal Carolinas. Still, during the transition period
between around 8-11 AM with the entrance to the LLJ over the
region, there will still be a lingering threat for severe weather
including tornadoes, damaging winds, and hail. By the afternoon, a
significantly weaker (broken) line of storms should be racing
south through our north-central FL counties and a cooler, drier
air mass will be pushing into southeast GA. Both ahead of and
behind the front Monday, breezy winds are expected with gusts to
30-35 mph possible.
.SHORT TERM [Tuesday Through Wednesday]...
Low level ridge of high pressure will build eastward Tuesday
through Wednesday, rendering drier, cooler conditions in the wake
of the strong low pressure system bringing today's storms. Daytime
highs will be in the upper 70s to mid 80s. Overnight lows will be
in the mid-upper 50s Tue night, low 60s Wed night.
.LONG TERM [Thursday Through Monday]...
An upper level shortwave over the lower MS Valley will swing
across the TN Valley Thurs night. At the surface, this will lead
to another frontal system moving across the southeast Thurs-Fri
morning. Then Sat-Sun, yet another low pressure system will affect
the region. Long range models diverge on timing with that weekend
system, so will continue chance for storms in the forecast through
the weekend.
.MARINE...
A cold front will push through the area today, possibly bringing
strong to severe thunderstorms to the coastal waters this morning.
Outside of storms, prevailing southwest winds will be around 20-25
kts with occasional gusts to gale force. Winds will become more
northerly behind the front and windspeeds will weaken through the
afternoon. High pressure to our north will move west to east
Tuesday and Wednesday, then our next frontal system will approach
on Thursday, bringing a return of south winds around 15 to 20 kts.
.FIRE WEATHER...
As a deep low pressure system treks across the Deep South this
morning, multiple rounds of thunderstorms capable of producing
damaging wind gusts, large hail, and tornadoes will move through
south GA and north FL near the I-10 corridor. Outside of storms,
strong winds are anticipated today and Monday. With elevated
transport winds and mixing heights, afternoon dispersions will
peak over 75 across much of north FL and in portions of southern
GA today, then across most of south GA on Tuesday. Tuesday will be
dry but not quite red flag criteria dry, with min RH values in
the low 30s to low 40s. Wednesday will be drier, dipping into the
upper 20s in SE GA, but winds will be lower so no red flag
conditions are forecast.
.HYDROLOGY...
River flood warning now in effect for the Altamaha River at Baxley
and Charlotteville, which are both expected to reach minor
flooding within the next 24 hrs.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 56 80 54 79 / 30 0 0 0 0
SSI 80 63 80 60 74 / 90 0 0 0 0
JAX 84 63 85 60 79 / 100 0 0 0 0
SGJ 85 64 82 61 78 / 80 0 0 0 0
GNV 84 61 84 58 84 / 100 0 0 0 0
OCF 84 61 85 58 85 / 80 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 4 PM EDT this afternoon for Central Marion-
Coastal Flagler-Coastal St. Johns-Eastern Marion-Inland
Flagler-Inland St. Johns-Putnam-Western Marion.
GA...None.
AM...Small Craft Advisory until 4 PM EDT this afternoon for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Special weather statement, Apr 20, 5:41 AM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
641 AM EDT Mon Apr 20 2020
FLZ023>025-124-125-GAZ166-364-201130-
Inland Duval FL-Baker FL-Inland Nassau FL-Coastal Nassau FL-
Coastal Duval FL-Western Charlton GA-Coastal Camden GA-
641 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU...SOUTHERN
BAKER...NORTHERN DUVAL...SOUTHERN CAMDEN AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 730 AM EDT...
* At 641 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Yulee to 7 miles west of Bryceville to Olustee. Movement was east
at 55 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with these storms.
* Locations impacted include...
St. Marys, Fernandina Beach, Callahan, Jacksonville International
Arpt, Yulee, Macclenny, Glen St. Mary, Cisco Gardens, Olustee and
Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida...and southeastern Georgia.
LAT...LON 3031 8176 3017 8246 3040 8246 3044 8213
3071 8165 3076 8142 3051 8138
TIME...MOT...LOC 1041Z 255DEG 49KT 3067 8160 3040 8206 3020 8246
AKSpecial weather statement, Apr 20, 6:16 AM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 AM EDT Mon Apr 20 2020
FLZ023>025-030-032-125-201200-
Inland Duval FL-Baker FL-Union FL-Inland Nassau FL-Clay FL-
Coastal Duval FL-
716 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND DUVAL
COUNTIES UNTIL 800 AM EDT...
* At 716 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
Jacksonville to 7 miles northeast of Raiford. Movement was east at
55 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Arlington, Neptune Beach,
Macclenny, Glen St. Mary, Baymeadows and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida.
LAT...LON 3025 8138 3025 8144 3015 8144 3011 8205
3014 8205 3014 8228 3027 8228 3051 8138
3027 8137
TIME...MOT...LOC 1116Z 251DEG 47KT 3035 8167 3016 8219
AKSpecial weather statement, Apr 20, 6:40 AM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
740 AM EDT Mon Apr 20 2020
FLZ035-236-201230-
Western Alachua FL-Gilchrist FL-
740 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 830 AM EDT...
* At 740 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Manattee Road, or near
Chiefland, moving east at 55 mph.
* Wind gusts up to 55 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Trenton, Archer and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern
Florida.
LAT...LON 2963 8297 2964 8296 2968 8296 2976 8250
2971 8246 2948 8244 2948 8255 2954 8256
2953 8265 2956 8266 2956 8275 2958 8276
2958 8286 2959 8286 2959 8294 2958 8295
2961 8297
TIME...MOT...LOC 1140Z 267DEG 50KT 2952 8296
AKSpecial weather statement, Apr 20, 7:43 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
843 AM EDT Mon Apr 20 2020
FLZ136-140-236-240-340-201330-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Eastern Marion FL-
843 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND CENTRAL
MARION COUNTIES UNTIL 930 AM EDT...
* At 843 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Williston
Municipal Airport, or 8 miles southeast of Williston, moving east
at 50 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Rainbow Lakes Estates, Fort McCoy, Citra, Hawthorne, Sparr,
Anthony, Cross Creek, Micanopy, Reddick and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida.
LAT...LON 2921 8254 2922 8240 2948 8241 2948 8250
2954 8249 2962 8206 2947 8205 2950 8200
2951 8187 2928 8179 2918 8223 2907 8232
2906 8253
TIME...MOT...LOC 1243Z 256DEG 45KT 2927 8239
AKSpecial weather statement, Apr 20, 8:09 AM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
909 AM EDT Mon Apr 20 2020
FLZ037-140-240-201400-
Central Marion FL-Putnam FL-Eastern Marion FL-
909 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND PUTNAM
COUNTIES UNTIL 1000 AM EDT...
* At 908 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Orange Springs, or 8 miles
north of Fort McCoy, moving northeast at 60 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palatka, Interlachen, Pomona Park, Fort McCoy, East Palatka, Lake
Delancy, Fruitland, Bostwick, Federal Point and Orange Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida.
LAT...LON 2946 8150 2932 8205 2944 8209 2943 8207
2944 8206 2960 8206 2981 8157 2976 8153
2949 8152
TIME...MOT...LOC 1308Z 246DEG 50KT 2949 8197
AKSpecial weather statement, Apr 20, 8:17 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
917 AM EDT Mon Apr 20 2020
FLZ140-240-340-201400-
Central Marion FL-Western Marion FL-Eastern Marion FL-
917 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1000 AM
EDT...
* At 917 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 10 miles
west of Sparr to 7 miles southwest of Ocala Airport to Black
Diamond. Movement was east at 60 mph.
* Wind gusts up to 55 mph, excessive cloud-to-ground lightning,
funnel clouds, and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Fort McCoy, Salt Springs, Juniper
Springs, Citra, Lynne, Weirsdale, Sparr and Anthony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 1100 AM EDT for northern and
northeastern Florida.
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2941 8241 2942 8174 2937 8174 2936 8166
2934 8166 2932 8168 2928 8164 2912 8164
2896 8166 2896 8231
TIME...MOT...LOC 1317Z 263DEG 51KT 2931 8228 2911 8233 2890 8249
AK